CAN YOUTAKE 3100 MGS. OF TYLENOL DAILY?

Discussion in 'Fibromyalgia Main Forum' started by pamela, Oct 2, 2002.

  1. pamela

    pamela New Member

    I was wondering if it is okay to take my pain meds during the day (3-4 650 mgs of tylenol) then at night I have to take along w/ ZMA, valerian root and calcium, Excederin p.m. (1-2) in order to sleep. The doc. mentioned not to take tylenol w/ my presc. pain meds. I always wait til night for the Excederin p.m. I never take the two together. I don't sleep if I don't take all that and I can't take any other pres. meds due to all the lactose and or cellulose type stuff in them. When I do take the other meds I get real sick w/ headaches and fatigue. Just don't want to hurt my self. Thanks--Pamela
  2. pamela

    pamela New Member

    I was wondering if it is okay to take my pain meds during the day (3-4 650 mgs of tylenol) then at night I have to take along w/ ZMA, valerian root and calcium, Excederin p.m. (1-2) in order to sleep. The doc. mentioned not to take tylenol w/ my presc. pain meds. I always wait til night for the Excederin p.m. I never take the two together. I don't sleep if I don't take all that and I can't take any other pres. meds due to all the lactose and or cellulose type stuff in them. When I do take the other meds I get real sick w/ headaches and fatigue. Just don't want to hurt my self. Thanks--Pamela
  3. JaciBart

    JaciBart Member

    I asked my doc (several have confirmed this) that anything over 800 mgs at one time is very dangerous, please stop this at once and call your doc & do some research, it is very damaging, can't you get an rx for antinflammatory??? I find it necessary to take antiinflammatory with muscle relaxer with pain med ultram.

    Try a few different ones till you find one that works, maybe your doc has samples.

    Jaci
  4. Mikie

    Mikie Moderator

    Is very hard on the liver. Is your doc doing liver function panels from time to time? There are better ways to get pain relief with fewer dangerous side effects.

    Love, Mikie
  5. karen2002

    karen2002 New Member

    No way, Pamela.....would I take that much tylenol....I would be afraid of liver damage...and I have enough damage to other organs....as it is.
    I would question whether my daily pain meds, were ineffective, and also find something else to help with sleep, instead of the tylenol p.m. You didnt mention what pain meds you were on.
    Just my opinion,
    Karen
  6. BethM

    BethM New Member

    The Arthritis Foundation says it is ok to take up to 4 grams (4000 mg) of tylenol (acetaminophen) per day. Personally, I think that is a lot, and I try to keep my dosage closer to 2 grams a day. Remember, there is tylenol in other meds such as Darvocet and (I think) Excedrin, and others, so you have to include that in your daily total. Someone else mentioned liver function tests, and that is very important, as tylenol is very hard on the liver. There is a fine line between feeling better and doing damage to ourselves with meds. Please be careful!!

    Peace,
    Beth.
  7. pamela

    pamela New Member

    You all are so neat!!! I guess I won't sleep. See I can't take anything that ends in "ose" meaning the ingredients in the pills and also I can't take any NSAIDS. They have ruined my stomach from the past. The only thing my body will let me take is tylenol for pain. Currently i'm on Lorcet 10 3-4 x's a day. Celebrex, vioxx. ibuprohen....all that even asprin and motrin and advil...kills me. I have real bad reactions to the ingredients in sleep meds like in ambien, and anti-depresants due to the stuff in them that ends w/ "ose". Thanks a bunch i'll figure it out. Love Ya'll Pamela
  8. ssMarilyn

    ssMarilyn New Member

    I had always heard that Tylenol could be hard on the liver if taken frequently in conjunction with alcohol. My mother was taking the combination and I think her dr told her "no no"..... NOT WITH ALCOHOL!!

    Marilyn :)
  9. BethM

    BethM New Member

    I cannot take any of the NSAIDS either, from ibuprofen to Celebrex or Vioxx or anything in between. I'd love to, as they help me feel better, but they tear up my stomach and cause me awful pain. During the time I was on the Celebrex I felt almost human again, until it hit my stomach lining. Not good. I use tylenol and Darvocet, watch the dosages, and because I am very sensitive to sedatives and pain meds, I cut the Darvocet in half.

    A suggestion for sleeping... I use Valium as a muscle relaxant, and find it useful for sleeping as well. Again, I cut the 5mg tabs in half, so I use small doses. I know it's addictive, but not sleeping is worse. I use it only occasionally. I've also used valerian root as a sleep aid, but talk to the doc or the pharmacist to be sure it won't interact with any of the meds you take before you use it. I've also used a tea called Tension Tamer, by Celestial seasonings, and there is a sleepy-help tea by Traditional Medicinals also that is very calming. Maybe an herbal approach might work for you, but again, be sure the herbs are not going to interact with the meds.

    Peace,
    Beth.
  10. pamela

    pamela New Member

    I CAN'T THANK YOU ALL ENOUGH!! IT MEANS THE WORLD TO ME TO HAVE SUCH NEAT PEOPLE ON THIS BOARD. THERE TRULY ARE SOME GREAT PEOPLE LEFT IN THE WORLD AND IT'S YOU GUYS. THANKS AGAIN!!! PAMELA
  11. Mikie

    Mikie Moderator

    Excedrin contains the same active ingredient as Tylenol, acetaminopen (hope I spelled that right). Excedrin also contains aspirin and tons of caffeine. I prefer ibuprophen if I have to have something for pain. The Guai has pretty much made it possible for me to get by without taking anything now. The antibiotics have pretty much gotten rid of my migraine-type headaches. Once in a while, I get a sinus headache and will take the Aspirin-Free Excedrin and some nasal decongestant spray just til the headache is gone.

    I keep up the stretches and flexes even when I cannot do other exercises as they halp with pain, strength, and flexibility.

    Love, Mikie